Alert archive / Texas / Red Flag Warnings in 2011
Red Flag Warning 56, NWS Norman, OK
NWS Norman, OK issued this red flag warning at Nov 11, 2011, 4:16 AM CST for Harmon County, Jackson County, Oklahoma; 5 counties in Texas. It took effect at Nov 11, 2011, 12:00 PM CST. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Nov 11, 2011, 4:16 AM CST (10:16 UTC)
- In effect from
- Nov 11, 2011, 12:00 PM CST
- Expired
- Nov 11, 2011, 6:00 PM CST
- In force
- 6 hr
- Issued by
- NWS Norman, OK
Counties Harmon County, OK, Jackson County, OK, Baylor County, TX, Foard County, TX, Hardeman County, TX, Knox County, TX, Wilbarger County, TX
The radar
The Altus AFB radar (KFDR), 60 km from the middle of the area, began a volume at 10:13 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Amarillo Airport, TX (KAMA), launched 00:00Z, 10.3 hours before the alert went out and 230 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3544 m above ground
- 0-6 km bulk shear
- 21 kt
- 0-1 km storm-relative helicity
- 52 m²/s²
- 0-3 km storm-relative helicity
- 86 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
636 WWUS84 KOUN 111016 RFWOUN URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE NORMAN OK 416 AM CST FRI NOV 11 2011 ...DRY AND GUSTY SOUTHWEST WINDS RAISE FIRE CONCERNS TODAY AND SATURDAY... .A PERIOD OF SOUTHWEST WINDS WILL LEAD TO INCREASINGLY WARMER AND DRIER AFTERNOONS. WINDS WILL BE ESPECIALLY GUSTY ON SATURDAY. OKZ009-014-021-034-111830- /O.CAN.KOUN.FW.A.0054.111111T1800Z-111112T0000Z/ /O.CON.KOUN.FW.A.0055.111112T1800Z-111113T0000Z/ ELLIS-ROGER MILLS-BECKHAM-GREER- 416 AM CST FRI NOV 11 2011 ...FIRE WEATHER WATCH REMAINS IN EFFECT SATURDAY AFTERNOON... ...FIRE WEATHER WATCH IS CANCELLED FOR THIS AFTERNOON... * HUMIDITY...15 TO 20 PERCENT. * TEMPERATURE...70 TO 75 DEGREES. * WIND...SOUTHWEST 20 TO 30 MPH WITH HIGHER GUSTS. * IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. OUTDOOR BURNING IS NOT RECOMMENDED. PRECAUTIONARY/PREPAREDNESS ACTIONS... MONITOR WEATHER FORECASTS AND INFORMATION. && $$ OKZ033-036-TXZ083>085-087-088-111830- /O.UPG.KOUN.FW.A.0054.111111T1800Z-111112T0000Z/ /O.NEW.KOUN.FW.W.0056.111111T1800Z-111112T0000Z/ /O.CON.KOUN.FW.A.0055.111112T1800Z-111113T0000Z/ HARMON-JACKSON-HARDEMAN-FOARD-WILBARGER-KNOX-BAYLOR- 416 AM CST FRI NOV 11 2011 ...RED FLAG WARNING IN EFFECT FROM NOON TODAY TO 6 PM CST THIS EVENING... ...FIRE WEATHER WATCH REMAINS IN EFFECT SATURDAY AFTERNOON... THE NATIONAL WEATHER SERVICE IN NORMAN HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM NOON TODAY TO 6 PM CST THIS EVENING. * HUMIDITY THIS AFTERNOON...15 TO 20 PERCENT. * TEMPERATURE THIS AFTERNOON...65 TO 75 DEGREES. * WIND THIS AFTERNOON...SOUTHWEST 15 TO 20 MPH WITH GUSTS 25 TO 30. * FORECAST...IT WILL LIKELY BE WINDIER AND WARMER ON SATURDAY. * IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. OUTDOOR BURNING IS NOT RECOMMENDED. PRECAUTIONARY/PREPAREDNESS ACTIONS... FIRES MAY START EASILY AND SPREAD RAPIDLY. REPORT SMOKE OR FIRE TO YOUR LOCAL FIRE DEPARTMENT. MONITOR WEATHER FORECASTS AND INFORMATION. && $$ OKZ004-010-015-016-022-035-037-111830- /O.EXA.KOUN.FW.A.0055.111112T1800Z-111113T0000Z/ HARPER-WOODWARD-DEWEY-CUSTER-WASHITA-KIOWA-TILLMAN- 416 AM CST FRI NOV 11 2011 ...FIRE WEATHER WATCH IN EFFECT SATURDAY AFTERNOON... THE NATIONAL WEATHER SERVICE IN NORMAN HAS ISSUED A FIRE WEATHER WATCH...WHICH IS IN EFFECT SATURDAY AFTERNOON. * WINDS...SOUTHWESTERLY 20 TO 30 MPH WITH HIGHER GUSTS. * HUMIDITY...15 TO 20 PERCENT. * TEMPERATURE...70 TO 75 DEGREES. * IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. OUTDOOR BURNING IS NOT RECOMMENDED. PRECAUTIONARY/PREPAREDNESS ACTIONS... MONITOR WEATHER FORECASTS AND INFORMATION. && $$
2 follow-up statements
756 WWUS84 KOUN 111835 RFWOUN URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE NORMAN OK 1235 PM CST FRI NOV 11 2011 ...DRY AND GUSTY SOUTHWEST WINDS RAISE FIRE CONCERNS TODAY AND SATURDAY... .A PERIOD OF SOUTHWEST WINDS WILL LEAD TO INCREASINGLY WARMER AND DRIER AFTERNOONS. WINDS WILL BE ESPECIALLY GUSTY ON SATURDAY. OKZ033-036-TXZ083>085-087-088-130000- /O.CON.KOUN.FW.W.0056.000000T0000Z-111112T0000Z/ /O.CON.KOUN.FW.A.0055.111112T1800Z-111113T0000Z/ HARMON-JACKSON-HARDEMAN-FOARD-WILBARGER-KNOX-BAYLOR- 1235 PM CST FRI NOV 11 2011 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 6 PM CST THIS EVENING... ...FIRE WEATHER WATCH REMAINS IN EFFECT SATURDAY AFTERNOON... * HUMIDITY THIS AFTERNOON...15 TO 20 PERCENT. * TEMPERATURE THIS AFTERNOON...65 TO 75 DEGREES. * WIND THIS AFTERNOON...SOUTHWEST 15 TO 20 MPH WITH GUSTS 25 TO 30. * FORECAST...IT WILL LIKELY BE WINDIER AND WARMER ON SATURDAY. * IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. OUTDOOR BURNING IS NOT RECOMMENDED. PRECAUTIONARY/PREPAREDNESS ACTIONS... FIRES MAY START EASILY AND SPREAD RAPIDLY. REPORT SMOKE OR FIRE TO YOUR LOCAL FIRE DEPARTMENT. MONITOR WEATHER FORECASTS AND INFORMATION. && $$ OKZ004-009-010-014>016-021-022-034-035-037-130000- /O.CON.KOUN.FW.A.0055.111112T1800Z-111113T0000Z/ HARPER-ELLIS-WOODWARD-ROGER MILLS-DEWEY-CUSTER-BECKHAM-WASHITA- GREER-KIOWA-TILLMAN- 1235 PM CST FRI NOV 11 2011 ...FIRE WEATHER WATCH REMAINS IN EFFECT SATURDAY AFTERNOON FOR THIS AFTERNOON... * HUMIDITY...15 TO 20 PERCENT. * TEMPERATURE...65 TO 70 DEGREES. * WIND...SOUTHWEST 20 TO 30 MPH WITH HIGHER GUSTS. * IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. OUTDOOR BURNING IS NOT RECOMMENDED. PRECAUTIONARY/PREPAREDNESS ACTIONS... MONITOR WEATHER FORECASTS AND INFORMATION. && $$
425 WWUS84 KOUN 120024 RFWOUN URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE NORMAN OK 624 PM CST FRI NOV 11 2011 ...DRY AND GUSTY SOUTHWEST WINDS WILL RAISE FIRE CONCERNS SATURDAY... OKZ033-036-TXZ083>085-087-088-120230- /O.EXP.KOUN.FW.W.0056.000000T0000Z-111112T0000Z/ /O.CON.KOUN.FW.A.0055.111112T1800Z-111113T0000Z/ HARMON-JACKSON-HARDEMAN-FOARD-WILBARGER-KNOX-BAYLOR- 624 PM CST FRI NOV 11 2011 ...FIRE WEATHER WATCH REMAINS IN EFFECT SATURDAY AFTERNOON... ...RED FLAG WARNING HAS EXPIRED... * HUMIDITY...15 TO 20 PERCENT. * TEMPERATURE...65 TO 70 DEGREES. * WIND...SOUTHWEST 20 TO 30 MPH WITH HIGHER GUSTS. * IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. OUTDOOR BURNING IS NOT RECOMMENDED. PRECAUTIONARY/PREPAREDNESS ACTIONS... MONITOR WEATHER FORECASTS AND INFORMATION. && $$ OKZ004-009-010-014>016-021-022-034-035-037-120230- /O.CON.KOUN.FW.A.0055.111112T1800Z-111113T0000Z/ HARPER-ELLIS-WOODWARD-ROGER MILLS-DEWEY-CUSTER-BECKHAM-WASHITA- GREER-KIOWA-TILLMAN- 624 PM CST FRI NOV 11 2011 ...FIRE WEATHER WATCH REMAINS IN EFFECT SATURDAY AFTERNOON... * HUMIDITY...15 TO 20 PERCENT. * TEMPERATURE...65 TO 70 DEGREES. * WIND...SOUTHWEST 20 TO 30 MPH WITH HIGHER GUSTS. * IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. OUTDOOR BURNING IS NOT RECOMMENDED. PRECAUTIONARY/PREPAREDNESS ACTIONS... MONITOR WEATHER FORECASTS AND INFORMATION. && $$
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before this red flag warning went out at Nov 10, 9:57 PM CST, 6 hours 19 minutes earlier.
Area forecast discussion, Nov 10, 9:57 PM CST, 6 hours 19 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORMAN OK
957 PM CST THU NOV 10 2011
.AVIATION...
VFR CONDITIONS WILL EXIST UNTIL 120600. SOUTHWEST WIND WILL
INCREASE DURING THE DAYTIME FRIDAY.
&&
.PREV DISCUSSION... /ISSUED 615 PM CST THU NOV 10 2011/
AVIATION...
VFR CONDITIONS ARE EXPECTED THROUGH FRIDAY. SOUTHWEST WINDS WILL INCREASE
IN CENTRAL OKLAHOMA FRIDAY.
PREV DISCUSSION... /ISSUED 341 PM CST THU NOV 10 2011/
DISCUSSION...
IN THE SHORT TERM...AN APPROACHING STORM SYSTEM WILL HELP
INTENSIFY A SURFACE TROUGH OVER THE PLAINS. THIS WILL...OF
COURSE...CAUSE AN INCREASE IN WINDS. THE DOWN-SLOPE EFFECT
TOMORROW WILL TEND TO LOWER HUMIDITIES AND RAISE TEMPERATURES A
BIT...SO WE WILL MAINTAIN THE EXISTING FIRE WEATHER WATCH. THE
MARGINAL NATURE OF ALL THREE
FEATURES...TEMPERATURE...WIND...RELATIVE HUMIDITY...THAT
CONTRIBUTE TO WILDFIRE POTENTIAL MEANS THAT WE WILL NOT YET GO FOR
THE RED FLAG WARNING. THAT DECISION WILL BE MADE TONIGHT.
SIMILAR CONDITIONS WILL PERSIST INTO SATURDAY...BEFORE THE STORM
SYSTEM MOVES CLOSER AND BRINGS LOW-LEVEL MOISTURE BACK TO OKLAHOMA
AND NORTH TEXAS.
AS WE GET INTO EARLY NEXT WEEK...MODEL CONSISTENCY BREAKS
DOWN...AND CONFIDENCE BECOMES QUITE POOR.
THE CURRENT FORECAST FOR THE SHORT TERM IS IN GENERALLY GOOD
AGREEMENT WITH THE NEWEST GUIDANCE...SO NO CHANGES ARE PLANNED TO
THAT PART OF THE FORECAST. NO CHANGES WILL BE MADE TO THE EXTENDED
PERIOD...EITHER...DUE TO THE MODEL UNCERTAINTIES.
&&
.PRELIMINARY POINT TEMPS/POPS...
OKLAHOMA CITY OK 38 67 43 73 / 0 0 0 10
HOBART OK 34 67 38 75 / 0 0 0 0
WICHITA FALLS TX 39 71 44 78 / 0 0 0 10
GAGE OK 32 72 34 76 / 0 0 0 0
PONCA CITY OK 36 69 41 70 / 0 0 10 10
DURANT OK 39 68 46 73 / 0 0 0 10
&&
.OUN WATCHES/WARNINGS/ADVISORIES...
OK...FIRE WEATHER WATCH FRIDAY AFTERNOON FOR OKZ009-014-021-033-034-
036.
FIRE WEATHER WATCH SATURDAY AFTERNOON FOR OKZ009-014-021-033-034-
036.
TX...FIRE WEATHER WATCH FRIDAY AFTERNOON FOR TXZ083>085-087-088.
FIRE WEATHER WATCH SATURDAY AFTERNOON FOR TXZ083>085-087-088.
&&
06/09/09Hazardous weather outlook, Nov 10, 11:55 AM CST, 16 hours 21 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORMAN OK
1155 AM CST THU NOV 10 2011
OKZ004>048-050>052-TXZ083>090-111100-
HARPER-WOODS-ALFALFA-GRANT-KAY-ELLIS-WOODWARD-MAJOR-GARFIELD-NOBLE-
ROGER MILLS-DEWEY-CUSTER-BLAINE-KINGFISHER-LOGAN-PAYNE-BECKHAM-
WASHITA-CADDO-CANADIAN-OKLAHOMA-LINCOLN-GRADY-MCCLAIN-CLEVELAND-
POTTAWATOMIE-SEMINOLE-HUGHES-HARMON-GREER-KIOWA-JACKSON-TILLMAN-
COMANCHE-STEPHENS-GARVIN-MURRAY-PONTOTOC-COAL-COTTON-JEFFERSON-
CARTER-JOHNSTON-ATOKA-LOVE-MARSHALL-BRYAN-HARDEMAN-FOARD-WILBARGER-
WICHITA-KNOX-BAYLOR-ARCHER-CLAY-
1155 AM CST THU NOV 10 2011
THIS HAZARDOUS WEATHER OUTLOOK COVERS NORTHERN...WESTERN...
CENTRAL...AND SOUTHERN OKLAHOMA...AND WESTERN NORTH TEXAS.
.DAY ONE...THROUGH TONIGHT...
THUNDERSTORM OUTLOOK...
NO THUNDERSTORMS ARE EXPECTED THROUGH TONIGHT.
DISCUSSION...
THE AIRMASS ACROSS THE REGION WILL CONTINUE TO BE TOO STABLE TO
SUPPORT THUNDERSTORM DEVELOPMENT.
PROBABILITY TABLE...
VALID THROUGH 700 AM CST FRIDAY NOV 11.
PROBABILITY OF THUNDERSTORMS OCCURRING IN THE
NWS NORMAN COUNTY WARNING AREA...0 PERCENT.
OTHER HAZARDOUS WEATHER...
NONE.
.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY...
THUNDERSTORM OUTLOOK...
THE NEXT CHANCE FOR THUNDERSTORMS WILL BE SUNDAY NIGHT THROUGH
MONDAY NIGHT AS AN UPPER LEVEL STORM SYSTEM MOVES ACROSS THE
SOUTHERN PLAINS.
OTHER HAZARDOUS WEATHER...
WILDFIRE CONCERNS WILL INCREASE FRIDAY AND SATURDAY AFTERNOONS
ACROSS WESTERN PORTIONS OF OKLAHOMA AND NORTH TEXAS. SEE THE FIRE
WEATHER WATCH PRODUCT FOR ADDITIONAL DETAILS.
THE NEXT SCHEDULED HAZARDOUS WEATHER OUTLOOK WILL BE ISSUED BY 5 AM
FRIDAY MORNING.
CJS/30Nearby
Red Flag Warnings in Texas, 2011Red Flag Warnings in Oklahoma, 2011Every red flag warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.